Little Update from Derrie
Hi all. I know I haven't been posting a lot lately (I haven't been feeling great), so I wanted to give a little update.
As some of y'all may remember, I have an autoimmune disease, but no one can figure out quite what it is. My main symptoms have been tingling in my hands and feet, nerve pain in my legs, and urticaria-like skin lesions that each last for about a week at a time. For a few months, I'd found my sweet spot. Plaquenil seemed to have quieted most disease activity, few to no skin lesions. And amitriptyline seriously changed my life. It was the first drug that has managed my leg pain.
Stuff started getting weird, though, about a month ago. I've started having daily episodes of extreme dry flushing. My whole face turns red, and my torso and arms are covered with blotchy redness. Unlike a rash, this flushing will come on, stick around for thirty minutes to an hour, and sometimes be accompanied by what feels like a pounding heart, throbbing head, and headache.
My doctor tested me for carcinoid cancer and pheochromocytoma and mastocytosis, and all those tests were negative (of course they were; every medical test I take is negative). Only one test was just a little high -- prostaglandins D2, which is some sort of mediator of vasodilation that is released by mast cells -- so my doctor calls me and wants me to go see an oncologist who is the guy in our small town who consults on "rare conditions." Seems funny I'm being called "rare" when no one can even figure out what is going on with me.
So anyway. Everything has been stressful as my body keeps acting weirder and weirder. But I wanted to let you all know that I'm still kicking, and that I do check in every day to see how everyone is doing. And generally, I'm okay. I still work every day and live my life. I could just do without my body doing bizarre things!
thanks for the update, sorry you are no closer to finding what is happenning to you.
if i may.....
i would like to tell you a little that i have found out about myself.
this appears to fit your situation as well.
(no i am no doctor, and i do not talk in there smart words, but)......
our immune system is a very powerful computer.
what i mean is that it has the capability of modifying itself, continually until it is able to defeat whatever it is attacking.
so when a medication is working for 2 or 3 months, our immune system has not yet found a way to combat this medication.
at month 4 or 5 as the new medication starts to be less effective...... our immune system has modified itself enough to combat our medication.
(this is why many of us need to have regular blood checks..... and modify our medication periodically)
Also your comment ......... Stuff started getting weird, though, about a month ago. I've started having daily episodes of extreme dry flushing. My whole face turns red, and my torso and arms are covered with blotchy redness. Unlike a rash, this flushing will come on, stick around for thirty minutes to an hour, and sometimes be accompanied by what feels like a pounding heart, throbbing head, and headache...... sounds to be similar to my bodies thermostat going haywire.
my body overheats quite often. and if it gets ot enough......
it will cause my core body temperature to rise.
if your core body temperature rises.... all of those comments you made WILL HAPPEN.
with me it goes 1 step further, and i cook my bodies waste products.
i then need to find a toilet quick or..........
i also take anxiety medication..... as the rise in blood pressure causes my body to become over anxious, and very light headed.
now these comments are about me.......and i am a "rare condition", there is only 1 of me. (that makes me very rare, and precious)
but it also means you are not alone in this....... others have these problems too.
we have spoken lots on here about our body thermostats be out of control..... many of us have this problem.
I am so sorry you are having to deal with all of this. I know you have to be so scared. Please know that we care about you and are concerned so update us as you can.
i am here if you need to talk privately or publicly.
Success is not final, failure is not fatal: it is the courage to continue that counts.
Derrie, I'm so sorry to hear about your hard times. I know what it feels like to always have tests come back negative -- story of my life for the last four years. I wish I could go to your doctor. Mine will not prescribe Plaq unless I have something other than my ANA result in a positive. I hope you get some answers from the specialist and that the problem is easily treated. One other thing to hope for is that it goes away as mysteriously as it appeared. That happens to me from time to time. Something new will pop up, and just about the time I finally make an appointment to see about it, it will disappear. I have a couple of things I wish would disappear right now. Good luck with your appointment, and keep us posted.
Thank you all for your kind words, support, and thoughts. I'm just so frustrated that no one can figure out what is wrong with me, and meanwhile, weird stuff keeps happening. So it goes!
Also, Jolynn-- regarding Plaquenil, though I did not have, and never had, a positive ANA, I had low C3 and C4 and biopsies of skin lesions showing an interface dermatitis that looked "lupus-like." So, over the course of a year, I had collected enough weird symptoms with some lab/biopsy abnormalities that definitely pointed to AI disease.
So, keep hope. And keep track of all your records. It helps when you can get a doctor to see the big picture.
I'll let y'all know when/if I know more. For now, I keep plugging on-- as we all do!
Thanks for the update Derrie. I noticed you weren't posting as frequently, and I was wondering how you are doing.
The constant frustration and lack of answers you are experiencing would have really gotten to me by now-you are one resilient person!
It's good to hear from you,